Colorado, 2004

Winter Storm in Colorado, February 1, 2004

February 1, 2004 · NWS PUB · 8 events in 8 counties and zones

produced healthy amounts of snow. as well as Salida and Buena Vista in Chaffee county.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A winter storm system which moved into the Four Corners region on the 31st...and then pushed across southern Colorado on the 1st...produced healthy amounts of snow. The higher snow totals from the early afternoon of the January 31st to the evening of February 1st follow...8 to 9 inches at Cripple Creek in Teller county...Walsenburg in Huerfano county...as well as Salida and Buena Vista in Chaffee county. Ten inches of snow covered La Veta in Huerfano county...while 11 to 13 inches graced the summit of North La Veta Pass...Victor in Teller county...7 miles west of Westcliffe in Custer county...12 miles north-northeast of Texas Creek in Fremont county...and 5 miles east-southeast of Fort Garland in Costilla county. Sixteen inches of snow enveloped Rye in Pueblo county...while 17 inches of snow was measured at both Cuchara in Huerfano county and 5 miles south of Beulah in Pueblo county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jan 31, 9:45 PM MST, 2 hours 16 minutes earlier.

Area forecast discussion, Jan 31, 9:45 PM MST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
945 PM MST SAT JAN 31 2004

.UPDATE...
NO CHANGES TO ONGOING HIGHLIGHTS EXPECTED.

SNOW A LITTLE SLOW TO GET GOING OVER THE PLAINS AS UPPER SYSTEM IS
SLIGHTLY SLOWER TO EJECT FROM THE SWRN U.S. NRLY SURFACE WINDS NOT
HELPING MUCH EITHER...THOUGH KPUX VAD SUGGESTS GRADUALLY TURNING
TOWARD THE NORTHEAST LAST FEW HOURS. OVERALL...EXPECT WINTER STORM
WARNING TO VERIFY EASILY OVER THE SANGRE DE CRISTO AND WET
MOUNTAINS...WITH CUCHARA ALREADY AT 8 INCHES AND RYE AT 6+. I-25
CORRIDOR STILL APPEARS FAIRLY MARGINAL FOR WINTER STORM CRITERIA...
BUT RADAR COVERAGE HAS BEEN INCREASING TO THE SOUTH AND WEST OF
PUEBLO...AND LATEST RUC SUGGESTS BEST UPSLOPE AND LIFT YET TO COME IN
THE 06-15Z TIME FRAME...ESPECIALLY FROM KPUB SOUTH. EL PASO/TELLER
COUNTY AREA APPEARS FAIRLY QUESTIONABLE AS FOCUS SHIFTS SOUTHWARD...
BUT WITH SNOW ONGOING HATE TO DOWNGRADE HIGHLIGHTS YET. FAR SERN
PLAINS A REAL QUESTION AS 00Z MODELS DONT SHOW MUCH SNOW ACCUM UNTIL
AFTER 12Z...BUT WITH RADAR ECHOES INCREASING...WILL KEEP THE WINTER
STORM WARNING GOING FOR NOW. SAN LUIS VALLEY YET TO SEE MUCH
SNOW...BUT WILL HOLD ADVISORY ON UNTIL THE BITTER END AS SHSN SHOULD
INCREASE AS UPPER TROUGH PASSES. OVERALL...CURRENT SNOW ACCUM GRID
LOOKS REASONABLE...THOUGH WILL LOWER ACCUMS IN THE SAN LUIS VALLEY
SLIGHTLY.

PETERSEN

&&

.PREVIOUS DISCUSSION

.SHORT TERM...
(TONIGHT AND SUNDAY)

MAIN FORECAST CHALLENGE CONTINUES TO BE SNOW AMOUNTS ACROSS THE AREA.

RADAR ECHOES HAVE BEEN INCREASING IN AREAL COVERAGE OVR THE LAST
COUPLE HRS AND SPREADING TO THE ERN PLAINS.

THE UPR TROF WL BE MOVING OVR THE AREA TONIGHT AND SUNDAY.  THE BEST
DYNAMICS WITH THIS SYSTEM WL BE TO THE SOUTH OF THE AREA...HOWEVER
DEEP MSTR AND SOME UPR LIFT SHOULD STILL YIELD ADVISORY SNOW AMOUNTS
FOR THE SW MTS...CENTRAL MTNS...AND PORTIONS OF THE SAN LUIS VALLEY.
THIS AREA WL START OUT WITH SW TO W FLOW THIS EVENING FAVORING THE
WESTERN SLOPES FOR ACCUMULATIONS.  THEN AS THE UPR TROF SHIFTS E
THE FLOW WL BECOME GENERALLY LIGHT EASTERLY TO FAVOR THE ERN SLOPES
MORE.  FOR THE ERN MTNS AND PLAINS...THE LATEST RUN OF THE MESO-ETA
IS SHOWING MORE OF A NORTH TO NORTHEAST LOW LVL FLOW OVR THE LOWER
ELEVATIONS TONIGHT AND SUNDAY WHILE THE EARLIER RUN LOOKED MORE
EASTERLY.  HOWEVER THE 700MB FLOW IS NE THRU TONIGHT AND MOST OF
SUNDAY AND IT INCREASES SOME LATE TONIGHT.  THIS ALL STILL LOOKS
LIKE THE ERN MTNS AND ADJACENT AREAS FROM SW PUEBLO COUNTY TO THE
NEW MEXICO BORDER...AND OVR THE FAR SE PLAINS NR THE NM BORDER WILL
SEE THE HIGHEST ACCUMULATIONS.  WITH MORE OF A NORTHERLY FLOW OVR EL
PASO COUNTY THE ERN PORTIONS OF THE COUNTY MAY NOT GET ALL THAT MUCH
ACCUMULATION...BUT THE POTENTIAL FOR SEVERAL INCHES OF ACCUMULATION
WL BE MORE TOWARD THE I-25 CORRIDOR AND WEST.   THE REST OF THE FAR
EAST PLAINS (KIOWA/PROWERS/BENT/OTERO/CROWLEY COUNTIES) DO NOT LOOK
LIKE THE SNOW POTENTIAL IS ALL THAT GOOD...BUT SNOW AMOUNTS COULD
APPROACH ADVISORY CRITERIA.

THE UPR TROF WL SLOWLY WORK ITS WAY E THRU THE DAY SUNDAY WITH THE
AXIS BEING OVR THE FAR E PLAINS BY LATE AFTERNOON...THE AVN IS A
LITTLE FASTER.  SNOW POTENTIAL STILL LOOKS GOOD MOST AREAS THRU THE
MORNING...BUT THEN SHOULD SEE SOME DECREASE IN THE AFTERNOON AND
HAVE MADE SOME DOWNWARD ADJUSTMENTS TO THE POPS FOR THE AFTERNOON
HRS.

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY).

FORECAST CHALLENGES THROUGH THE LONG TERM WILL BE TIMING/STRENGTH
AND TRACK OF INDIVIDUAL SYSTEMS IN VERY ACTIVE WEATHER PATTERN...

UPPER TROF EXITS THE AREA SUNDAY NIGHT WITH SECONDARY SHORTWAVE TO
MOVE ACROSS NRN PORTIONS OF THE STATE MONDAY NIGHT.  ETA IS NOT AS
STRONG WITH THIS LATTER FEATURE AS GFS...HOWEVER BOTH MODELS SHOW
SOME RESIDUAL MOISTURE...COMBINED WITH STEEP LAPSE RATES (AROUND
7.5C/KM).  FOR THIS REASON...DONT WANT TO PULL POPS ENTIRELY ACROSS
EASTERN PLAINS SUNDAY NIGHT. FRESH SNOW COVER...COMBINED WITH
DECREASING CLOUD COVER SHOULD ALLOW FOR COLD OVERNIGHT MIN TEMPS.
COOLED OFF MT AREAS SOME IN GRIDS.  GOING TEMPS IN PLAINS LOOKED
PRETTY GOOD.

MONDAY WILL BE IN BETWEEN SYSTEMS...AS SHORTWAVE RIDGE TRANSITIONS
OVER THE AREA.  700 TEMPS RANGE FROM -11 TO -13C ACROSS AREA...AND
WITH FRESH SNOW COVER...EVEN WITH BREEZY NORTHWEST WINDS KICKING IN
LATE IN THE DAY...THINK MOST AREAS WILL STAY AROUND FREEZING MARK.

MODELS BEGIN TO DIVERGE WITH TIMING/TRACK OF NEXT SYSTEM WHICH BEGINS
TO AFFECT WESTERN AREAS MONDAY NIGHT/TUESDAY...THEN SPREADS INTO THE
EASTERN PLAINS TUESDAY NIGHT/WED.  ETA IS MUCH SLOWER
AND FURTHER SOUTH WITH THE TRACK...TAKING IT ACROSS SRN CA/SW AZ AND
NRN OLD MEXICO BY 00Z WED.  GFS ON THE OTHER HAND CLOSE OFF UPPER LOW
ACROSS NR AZ/SRN UT BY 00Z WED...THEN MOVES IT SLOWLY EASTWARD
ACROSS CENTRAL NM ON WED.  ETA APPEARS TO BE THE ODD MODEL OUT...AS
12Z RUN OF ECMWF FROM YESTERDAY IS MORE IN LINE WITH GFS...AS IS
LATEST 12Z UKMET RUN...SO WILL LEAN MORE TOWARDS GFS SOLUTION FOR
GRIDS. THUS HAVE BUMPED UP POPS FOR MONDAY NIGHT/TUES FOR WESTERN MTS
AS SOUTHWEST FLOW BEGINS TO SPREAD INCREASING MOISTURE INTO THE AREA.
AS UPPER LOW SHIFTS EASTWARD INTO WEST CENTRAL NM TUESDAY NIGHT...
ISENTROPIC UPGLIDE SPREADS OVER THE REGION WITH 500 MB THETA-E
RIDGE ORIENTED ACROSS SOUTHEAST SECTIONS OF THE FORECAST AREA. LOW
LVL FLOW SHIFTS AROUND TO THE EAST/NORTHEAST ON WEDNESDAY AS SFC LOW
STRENGTHENS ACROSS NE NM...AND GFS PRINTS OUT 3-6 INCHES OF SNOW
ACROSS SRN/ERN SECTIONS OF FORECAST AREA THROUGH THE DAY WED WHERE
TROWAL SETS UP.  MORE WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR
THIS EVENT IF GFS PROVES CORRECT.  THUS...HAVE BUMPED UP POPS ACROSS
SOUTHEAST PLAINS...BEGINNING TUESDAY NIGHT...WITH SCATTERED POPS
ACROSS ALL OF EASTERN PLAINS FOR WED. MAY NEED TO BUMP UP POPS EVEN
MORE FOR EASTERN MTNS/PLAINS AS MORE CONFIDENCE BUILDS IN TRACK OF
THIS SYSTEM.  FOR NOW...WILL PLAY IT CONSERVATIVE UNTIL MODELS COME
TO BETTER CONSENSUS.

SYSTEM EXITS AREA WEDNESDAY NIGHT...WITH ANOTHER SHORT WAVE/UPPER JET
DIVING QUICKLY SOUTHWARD BEHIND EXITING SYSTEM ACROSS UT/WRN CO
WEDNESDAY NIGHT/THURS.  UPPER LVLS QUITE COLD WITH THIS FEATURE WHICH
HELP KEEP LAPSE RATES FAIRLY STEEP.  THUS KEEPING AT LEAST SCATTERED
POPS FOR MTN AREAS...AND SLIGHT CHANCE FOR EASTERN PLAINS STILL LOOKS
APPROPRIATE.

ACTIVE WEATHER PATTERN CONTINUES AS GFS BRINGS YET ANOTHER SYSTEM IN
FOR FRIDAY. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...A WINTER STORM WARNING IS IN
EFFECT FROM 3 PM SATURDAY THROUGH 4 PM SUNDAY FOR ZONES 72>88 AND
94...99 (EASTERN MTS...ADJACENT PLAINS...I-25 CORRIDOR AND LAS ANIMAS
AND BACA COUNTIES). WINTER WX ADVISORY IN EFFECT TODAY THROUGH SUNDAY
FOR ZONES 58>71 (CENTRAL AND SW MTS...SUN LUIS VALLEY).

&&
Hazardous weather outlook, Jan 31, 11:18 AM MST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1118 AM MST SAT JAN 31 2004

COZ058>089-093>099-011400-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
1118 AM MST SAT JAN 31 2004

...A WINTER STORM WARNING IS IN EFFECT FROM 3 PM TODAY UNTIL 4 PM
SUNDAY...FOR THE SANGRE DE CRISTO AND WET MOUNTAINS AND THE RAMPART
RANGE...ALONG WITH FREMONT...CUSTER...EL PASO...PUEBLO...HUERFANO...
LAS ANIMAS AND BACA COUNTIES...

...A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 4 PM SUNDAY FOR THE
SAN JUAN AND LA GARITA MOUNTAINS...THE SAWATCH RANGE...AND THE UPPER
ARKANSAS AND SAN LUIS VALLEYS....

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED SNOW SHOWERS CAN BE EXPECTED TO DEVELOP ACROSS
THE EASTERN MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON...WITH SNOW
INCREASING IN COVERAGE AND INTENSITY TONIGHT...AND CONTINUING
THROUGH THE DAY SUNDAY. THE HIGHEST AMOUNTS CAN BE EXPECTED ON AND
ALONG THE EASTERN FACING SLOPES OF SANGRE DE CRISTO AND WET
MOUNTAINS.

NUMEROUS SNOW SHOWERS WILL CONTINUE ACROSS THE SOUTHWEST AND CENTRAL
MOUNTAINS THROUGH THE DAY SUNDAY...WITH SNOW SPREADING ACROSS THE
UPPER ARKANSAS AND SAN LUIS VALLEYS THIS AFTERNOON AND TONIGHT. THE
FOCUS OF SNOW WILL SHIFT FROM WESTERN FACING SLOPES TODAY TO EASTERN
FACING SLOPES TONIGHT AND SUNDAY...WITH 5 TO 10 INCHES OF SNOW
EXPECTED ACROSS THE HIGHEST TERRAIN AND 3 TO 6 INCHES ACROSS THE
VALLEY FLOORS BY SUNDAY NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE WINTER STORM WILL STILL BE PRODUCING SNOW OVER MUCH OF SOUTHERN
COLORADO FOR A GOOD PART OF THE DAY SUNDAY.  DURING THE AFTERNOON...
HOWEVER...THE SNOWFALL WILL START TO DIMINISH FROM NORTHWEST TO
SOUTHEAST...WITH THE SOUTHERN FOOTHILLS...OUT ACROSS THE RATON RIDGE
...TO BACA COUNTY...THE LAST AREAS TO SEE SNOWFALL TAPER OFF.  TOTAL
ACCUMULATIONS OF SNOW ACROSS SOUTHERN COLORADO BY SUNDAY NIGHT SHOULD
INCLUDE 8 TO 18 INCHES ACROSS THE SOUTHEAST MOUNTAINS...5 TO 10
INCHES ON THE PLAINS ADJACENT TO THE SOUTHEAST MOUNTAINS INCLUDING
THE I-25 CORRIDOR AND THE RATON RIDGE...5 TO 10 INCHES ALONG THE
CONTINENTAL DIVIDE...3 TO 6 INCHES ACROSS THE SAN LUIS VALLEY.
SNOW WILL ALSO ACCUMULATE OVER KIOWA...PROWERS...BENT...CROWLEY AND
OTERO COUNTIES WITH 3 TO 4 INCHES POSSIBLE AND AN ADVISORY MAY BE
ISSUED FOR THIS AREA.

THERE IS THE POSSIBILITY OF MORE SNOW OVER SOUTHERN COLORADO LATER
TUESDAY INTO THURSDAY...AND AGAIN LATER FRIDAY.  WHILE IT IS STILL
TOO EARLY TO PROJECT SPECIFIC ACCUMULATIONS FROM THESE STORMS...
ADDITIONAL ACCUMULATIONS WILL BE POSSIBLE ACROSS THE MOUNTAINS AS
WELL AS THE LOWER ELEVATIONS.

.SPOTTER INFORMATION STATEMENT

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY.

&&

MORE WEATHER INFORMATION MAY BE OBTAINED AT...WWW.CRH.NOAA.GOV/PUB

In the hours before

Local storm report, Jan 31, 9:09 PM MST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
909 PM MST SAT JAN 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0906 PM     HEAVY SNOW       CUCHARA                 37.38N 105.10W
01/31/2004  8.00 INCH        HUERFANO           CO   TRAINED SPOTTER

0905 PM     HEAVY SNOW       BEULAH                  38.08N 104.98W
01/31/2004  3.50 INCH        PUEBLO             CO   TRAINED SPOTTER

0815 PM     HEAVY SNOW       COLORADO CITY           37.94N 104.85W
01/31/2004  2.00 INCH        PUEBLO             CO   TRAINED SPOTTER

0810 PM     HEAVY SNOW       BUENA VISTA             38.83N 106.14W
01/31/2004  3.00 INCH        CHAFFEE            CO   TRAINED SPOTTER

0730 PM     HEAVY SNOW       1 NW RYE                37.93N 104.94W
01/31/2004  6.00 INCH        PUEBLO             CO   TRAINED SPOTTER

&&

XXX
Local storm report, Jan 31, 9:48 PM MST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
948 PM MST SAT JAN 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HEAVY SNOW       4 WSW BLACK FOREST      39.03N 104.75W
01/31/2004  2.00 INCH        EL PASO            CO   TRAINED SPOTTER

0924 PM     HEAVY SNOW       1 S SALIDA              38.52N 106.00W
01/31/2004  9.00 INCH        CHAFFEE            CO   TRAINED SPOTTER

&&

XXX

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter storm. Local standard time, as filed.

Winter Storm, Wet Mountains Between 8500 and 10000 Ft

When
February 1, 12:01 AM MST to 9:00 PM MST
Where
Wet Mountains Between 8500 and 10000 Ft forecast zone
Reported by
TRAINED SPOTTER
Coordinates
38.110, -105.070 (the zone’s center; the record gives no point)

Winter Storm, Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft

When
February 1, 12:01 AM MST to 9:00 PM MST
Where
Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft forecast zone
Reported by
TRAINED SPOTTER
Coordinates
38.729, -105.043 (the zone’s center; the record gives no point)

Winter Storm, Central Chaffee County Below 9000 Ft

When
February 1, 12:01 AM MST to 9:00 PM MST
Where
Central Chaffee County Below 9000 Ft forecast zone
Reported by
TRAINED SPOTTER
Coordinates
38.747, -106.194 (the zone’s center; the record gives no point)

Winter Storm, Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft

When
February 1, 12:01 AM MST to 9:00 PM MST
Where
Walsenburg Vicinity / Upper Huerfano River Basin Below 7500 Ft forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.685, -104.961 (the zone’s center; the record gives no point)

Winter Storm, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft

When
February 1, 12:01 AM MST to 9:00 PM MST
Where
Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.992, -105.637 (the zone’s center; the record gives no point)

Winter Storm, West / Central Fremont County Below 8500 Ft

When
February 1, 12:01 AM MST to 9:00 PM MST
Where
West / Central Fremont County Below 8500 Ft forecast zone
Reported by
TRAINED SPOTTER
Coordinates
38.473, -105.440 (the zone’s center; the record gives no point)

Winter Storm, Southern San Luis Valley

When
February 1, 12:01 AM MST to 9:00 PM MST
Where
Southern San Luis Valley forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.240, -105.810 (the zone’s center; the record gives no point)

Winter Storm, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft

When
February 1, 12:01 AM MST to 9:00 PM MST
Where
Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385458, 5385459, 5385460, 5385461, 5385462, 5385463, 5385464, 5385465.